Drug-Induced Tinnitus (Metoprolol, Lexapro, Baclofen)

Discussion in 'Introduce Yourself' started by Kelly Villalobos, Nov 1, 2019.

    1. Kelly Villalobos

      Kelly Villalobos Member

      Location:
      Tucson, Arizona
      Tinnitus Since:
      9/5/19
      Cause of Tinnitus:
      Drug induced
      Hi. I just recently developed tinnitus after staring new medications the beginning of September. I started getting headaches and it sent me into a spiral of anxiety.

      My doctor put me on Metoprolol (for headaches), Lexapro (anxiety/depression), Baclofen (muscle relaxer for my neck) and Hydroxyzine (sleep). Things were going good. I was feeling better until the ringing in my ears started.

      Did some research to find out Metoprolol causes tinnitus so I asked my doctor and she told me to stop taking it. So I did.

      The ringing went away for 2 days then it came back. After doing more research I found out Lexapro and Baclofen cause ringing. So I stopped both of them. Lexapro 3 days ago and Baclofen just today.

      I can’t sleep. I can’t hear it during the day but it’s in both ears at night. Nothing super loud but enough to drive me nuts. Sleeping has been bad.

      I hope this will clear up. I’ve never had any problems like this before. Went to an ENT and my hearing is perfect, no fluid and no infections. The ENT said all the meds combined could be causing the ringing and it would be good to only take what I really need.

      I know it is drug induced but I just hope that it will fade and resolve soon.
       
      • Hug Hug x 1
    2. dgray

      dgray Member Benefactor

      Location:
      Virginia
      Tinnitus Since:
      July 2016
      Cause of Tinnitus:
      Unknown, High Frequency Hearing Loss
      I am so sorry for what you are going through. I too have very, very loud tinnitus. I was just prescribed Lexapro and did not take because of fear with its side effects. Thank you for clarifying the effects of Lexapro. God Bless you. I will keep you in my prayers.
       
      • Like Like x 1
    3. JohnAdams
      Festive

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Vatican
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      Another casualty of the medical industrial complex. I'm sure that your doctor didn't tell you that tinnitus was a side effect of these drugs.

      Lexapro for anxiety/depression as in it will cause tinnitus that will ensure that you get anxiety and depression.

      Good thing that the FDA, the same people that approved these drugs, are also going to make sure it takes several more years for us to get a treatment for tinnitus.

      Sorry this happened to you. All I can recommend is that you try a bunch of NAC and Curcumin and see if that helps.
       
      • Like Like x 2
    4. AUTHOR
      AUTHOR
      Kelly Villalobos

      Kelly Villalobos Member

      Location:
      Tucson, Arizona
      Tinnitus Since:
      9/5/19
      Cause of Tinnitus:
      Drug induced
      What is NAC and curcumin?
       
    5. ajc

      ajc Member

      Tinnitus Since:
      11/2002; spike 2009; worse 2017-18
      Cause of Tinnitus:
      Loud music - noise damage
      Heard of Google? :)
       
      • Agree Agree x 1
    6. AUTHOR
      AUTHOR
      Kelly Villalobos

      Kelly Villalobos Member

      Location:
      Tucson, Arizona
      Tinnitus Since:
      9/5/19
      Cause of Tinnitus:
      Drug induced
      Yes I have. I just googled them. Just wanted to confirm. Thanks.
       
      • Like Like x 1
    7. JohnAdams
      Festive

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Vatican
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      both readily available supplements.

      Curcumin is derived from the Indian spice turmeric and NAC is a powerful anti-oxidant used for all kinds of health issues.
       
      • Like Like x 1
    8. AUTHOR
      AUTHOR
      Kelly Villalobos

      Kelly Villalobos Member

      Location:
      Tucson, Arizona
      Tinnitus Since:
      9/5/19
      Cause of Tinnitus:
      Drug induced
      Ok. I googled them. Wasn’t sure if it was telling me the correct NAC. Do you know where to get NAC in the US? Thank you for your help...
       
    9. JohnAdams
      Festive

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Vatican
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      Lot's of supplement stores have it. Just call ahead in advance to see if they have it.
       
    10. AUTHOR
      AUTHOR
      Kelly Villalobos

      Kelly Villalobos Member

      Location:
      Tucson, Arizona
      Tinnitus Since:
      9/5/19
      Cause of Tinnitus:
      Drug induced
      Thank you so much for your help. I’m so new to this. Trying to gain every bit of knowledge.
       
    11. JohnAdams
      Festive

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Vatican
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      It's not a sure thing, but several of us here have gotten relief. Take like 4 times the recommended dose of curcumin, and don't worry it is safe in very high doses up 24X the recommended dose, however, take the recommended does of NAC. Take them with food. The sooner the better.
       
    12. all to gain
      No Mood

      all to gain Member

      Tinnitus Since:
      -
      Cause of Tinnitus:
      -
      John, what's your supplement regime now and doses?

      It's amazing... I would rather listen to people on this site than to my own GP or most of the other doctors I have encountered!
       

Share This Page

Loading...